EconPapers    
Economics at your fingertips  
 

Nonparametric estimation of first-price auctions with risk-averse bidders

Federico Zincenko

Journal of Econometrics, 2018, vol. 205, issue 2, 303-335

Abstract: This paper proposes nonparametric estimators for the bidders’ utility function and density of private values in a first-price sealed-bid auction model with independent valuations. I study a setting with risk-averse bidders and adopt a fully nonparametric approach by not placing any restrictions on the shape of the utility function beyond regularity conditions. I propose a population criterion function that has a unique minimizer, which characterizes the utility function and density of private values. The resulting estimators emerge after replacing the population quantities by sample analogues. These estimators are uniformly consistent and their convergence rates are established. I further suggest an estimator for the optimal reserve price. Monte Carlo experiments show that the proposed estimators perform well in finite samples.

Keywords: First-price auction; Risk aversion; Independent private values; Nonparametric estimation; Sieve spaces (search for similar items in EconPapers)
JEL-codes: C14 D44 (search for similar items in EconPapers)
Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (17)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440761830054X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Nonparametric Estimation of First-Price Auctions with Risk-Averse Bidders (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:205:y:2018:i:2:p:303-335

DOI: 10.1016/j.jeconom.2018.03.015

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:205:y:2018:i:2:p:303-335